Wondering Why?

Why Does Vicodin make you Itch?

Why Does Vicodin make you Itch?

Vicodin actually consists of a narcotic, hydrocodone, and a non-narcotic, acetaminophen. Primarily, doctors prescribe this medication for intense pain. While this drug can cause a variety of side effects, the worst ,being addiction, there are several mere annoyances that do not prevent patients from using the medication.

Intense itching can accompany the use of any medication containing hydrocodone, which is an opiate or opioid drug. To eliminate pain, these drugs block the pain signals throughout the central nervous system. As the drug wears off, the receptors between neurons are no longer blocked. They send signals randomly, which cause the sensation of skin irritation. To relieve the itching, use an antihistamine. Topical creams like Benadryl will take care of the itching.

Share




Do you think the article can be improved? Share Your Expertise

Please note: comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.